Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 104, NWS Cleveland, OH

May 30, 2006Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 30, 2006, 3:52 PM EDT for Wood County, Ohio. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2006, 3:52 PM EDT (19:52 UTC)
Expired
May 30, 2006, 4:45 PM EDT
In force
53 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Wood County, OH

The radar

The Detroit radar (KDTX), 126 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 3:57 PM EDTHAIL 0.75Perrysburg, OH
May 30, 4:10 PM EDTHAIL 0.75Perrysburg, OH
May 30, 4:13 PM EDTHAIL 0.75Perrysburg, OHALSO STRONG GUSTY WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
775 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 301952
SVRCLE
OHC173-302045-
/O.NEW.KCLE.SV.W.0104.060530T1952Z-060530T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
352 PM EDT TUE MAY 30 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOOD COUNTY IN NORTHWEST OHIO

* UNTIL 445 PM EDT

* AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  PERRYSBURG...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE ROSSFORD AND NORTHWOOD.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4153 8369 4157 8361 4161 8357 4161 8345
      4162 8344 4162 8342 4159 8342 4144 8355
      4152 8370

$$
2 follow-up statements
000 
WWUS51 KCLE 302020
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
420 PM EDT TUE MAY 30 2006

OHC173-302045-
/O.CON.KCLE.SV.W.0104.000000T0000Z-060530T2045Z/
WOOD OH-
420 PM EDT TUE MAY 30 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR WOOD
COUNTY...


AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS
LOCATED NEAR WALBRIDGE...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
WALBRIDGE.

LAT...LON 4153 8369 4157 8361 4161 8357 4161 8345
      4162 8344 4162 8342 4159 8342 4144 8355
      4152 8370

$$

BM
000 
WWUS51 KCLE 302047
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
447 PM EDT TUE MAY 30 2006

OHC173-302057-
/O.EXP.KCLE.SV.W.0104.000000T0000Z-060530T2045Z/
WOOD OH-
447 PM EDT TUE MAY 30 2006


...THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY EXPIRED AT 445 PM 
EDT...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM OTHER THUNDERSTORMS THIS EVENING.

LAT...LON 4153 8369 4157 8361 4161 8357 4161 8345
      4162 8344 4162 8342 4159 8342 4144 8355
      4152 8370

$$

BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:03 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, May 30, 1:03 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
103 PM EDT TUE MAY 30 2006

.AVIATION(18Z-18Z)...
LGT WNDS IN AMS WL ALLOW SOME AREAS OF HZ TO PERSIST AND VSBYS SHUD
DROP BACK WELL INTO THE MVFR LEVEL TNGT AS SOME FOG MIXES BACK IN.
OTRW...STILL EXPECT AMS TSRA TO CONT TO DVLP WITH NO RHYME OR REASON
OTHER THAN TOL AND FDY WL BE MORE SUSPECT AS LEFTOVR BOUNDARIES FM
PREVIOUS CONVECTIVE ACTIVITY WL ACT AS A FOCUS FOR MORE ACTIVITY
THIS AFTN AND EVE ALG WITH FACT THAT AMS NOT AS CAPPED IN NORTHWEST
OHIO AS IS THE CASE FURTHER EAST.  XPCT MORE CONVECTION TO LAST TNGT
AND CONT WED AS A WK CDFNT BGNS TO MOV INTO NW OH LATE WED TO ACT AS
A FOCUS FOR TSRA TO DVLP ALG AND AHD OF THIS FNT.

DISC FM SPC SUMS UP SVR RISK: THUNDERSTORMS HAVE ALREADY DEVELOPED
OVER PARTS OF THE OH VALLEY FROM IND INTO OH AND ACTIVITY SHOULD
CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON. THIS REGION IS
UNDER THE INFLUENCE OF AN UPPER RIDGE WITH VERY WEAK SHEAR AND
MODEST MID LEVEL LAPSE RATES. HOWEVER...THERMODYNAMIC PROFILES WITH
MODERATE INSTABILITY...MLCAPE AROUND 2000 J/KG...AND LOW LEVEL
TEMPERATURE-DEWPOINT SPREADS UP TO 25F WILL SUPPORT THREAT OF STRONG
STORMS CAPABLE OF PRODUCING ISOLATED DOWNBURSTS AND HAIL. LACK OF A
LOW LEVEL FOCUS AND WEAK VERTICAL SHEAR SUGGEST ACTIVITY WILL BE
DISORGANIZED AND PULSE IN CHARACTER...WITH ANY SEVERE EVENTS
REMAINING BRIEF AND ISOLATED.

&&

.SHORT TERM (TODAY THROUGH WEDNESDAY)...
NOT MANY CHANGES TO PREV FORECAST. STRONG UPPER LEVEL RIDGE WILL
REMAIN IN PLACE TODAY BUT STARTS TO BREAK DOWN/PUSH OFF TO THE SOUTH
ON WEDNESDAY AS S/W MOVES INTO THE GREAT LAKES. LIKE YESTERDAY
INSTAB AND DAYTIME HEATING SHOULD BE ENOUGH TO TRIGGER FEW TSTMS BUT
STILL LIMTED WITH STG UPPER LVL RIDGE IN PLACE AND NO TRIGGER OTHER
THAN NEAR LAKE BREEZE. WILL CONTINUE WITH CHC W AND SLIGHT CHC E AND
CONTINUE THIS INTO TONIGHT ALSO. HIGH TEMPS MUCH LIKE YDA AROUND 90
AND HUMID WITH FEW MORE CLOUDS. THEN AND UPPER LVL RDG SHIFTS TO SE
TOMORROW EXPECT BETTER CHC FOR TSTMS AS FRONT APPROACHES THE NW
CORNER OF THE STATE WEDNESDAY EVENING.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...

MODELS ARE NOT AS AGRESSIVE WITH THE DEEPENING TROUGH OVER THE
EASTERN UNITED STATES TOWARD THE END OF THE WEEK.  ACTUALLY...MODELS
HAVE BECOME MORE PROGRESSIVE WITH EACH RUN IN THE EXTENDED PERIODS.

HEAT WAVE WILL COME TO AN END AFTER MID WEEK AS A COLD FRONT SWEEPS
EAST TOWARD THE FORECAST AREA AND A LOW PRESSURE SYSTEM MOVES
NORTHEAST ALONG THE FRONT.

RAINFALL WILL ONCE AGAIN AFFECT THE FORECAST AREA...ESPECIALLY
THURSDAY AFTERNOON INTO THURSDAY NIGHT WITH THE COLD FRONT AND THE
WAVE OF LOW PRESSURE.

DRIER AIR WILL WORK INTO THE AREA THURSDAY NIGHT AND SET UP FOR A
DRY WEEKEND WITH TEMPERATURES NEAR NORMAL AS STRONG HIGH PRESSURE
BUILDS EAST OVER THE AREA.  ANOTHER SHOT OF PRECIPITATION EXPECTED
SUNDAY NIGHT INTO MONDAY AS FAST MOVING LOW TRACKS EAST SOUTHEAST
TOWARD THE AREA FROM THE PACIFIC NORTHWEST.  WILL MENTION A CHANCE
FOR SHOWERS AND THUNDERSTORMS FOR MONDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...WCR
LONG TERM...LOMBARDY
AVIATION...ADAMS
Hazardous weather outlook, May 30, 6:22 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
622 AM EDT TUE MAY 30 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-311030-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
622 AM EDT TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 30, 2:50 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
250 PM EDT TUE MAY 30 2006

OHZ003-006>009-017>019-027>029-036-037-047-302000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...MARION...
MOUNT GILEAD...MOUNT VERNON
250 PM EDT TUE MAY 30 2006

A LINE OF THUNDERSTORMS FROM WEST OF TOLEDO TO NEAR FINDLAY WILL
CONTINUE TO MOVE NORTHEAST AROUND 20 MPH. THEY WILL BE MOVING INTO
THE TOLEDO TO NEAR TIFFIN BY 4:30 THIS AFTERNOON. HEAVY RAINS FROM
A HALF INCH TO INCH IN LESS THAN HOUR AND HAIL ARE POSSIBLE WITH THE
HEAVIER THUNDERSTORMS.

SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 4:30 THIS AFTERNOON...
WILL BE FROM SANDUSKY TO MOUNT VERNON AND THEY CAN PRODUCE
RAINFALL FROM A HALF INCH TO ONE INCH IN A SHORT PERIOD OF TIME.

THE HEAVY RAINS CAN CAUSE FLOODING OF STREETS AND LOW LYING AREAS.

THOMPSON

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 3:25 PM EDTSevere Thunderstorm WarningCLEHancock65 min
May 30, 3:50 PM EDTSevere Thunderstorm WarningCLEWyandot55 min
May 30, 4:08 PM EDTSevere Thunderstorm WarningCLESeneca67 min
May 30, 4:14 PM EDTSevere Thunderstorm WarningCLEOttawa61 min
May 30, 4:15 PM EDTSevere Thunderstorm WarningCLELucas38 min
May 30, 4:19 PM EDTSpecial Marine WarningCLE86 min
May 30, 4:46 PM EDTSevere Thunderstorm WarningCLESandusky59 min
May 30, 4:56 PM EDTSevere Thunderstorm WarningCLEErie79 min
May 30, 4:59 PM EDTSpecial Marine WarningCLE91 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.